Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Feb 26, 2013, 2:39 PM PST. It took effect at Feb 26, 2013, 3:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 2:39 PM PST (22:39 UTC)
- In effect from
- Feb 26, 2013, 3:00 PM PST
- Expired
- Feb 27, 2013, 3:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
576 WHUS76 KLOX 262239 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 239 PM PST TUE FEB 26 2013 PZZ670-673-270500- /O.NEW.KLOX.SC.Y.0021.130226T2300Z-130227T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 239 PM PST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH THIS EVENING. COMBINED SEAS 7 TO 9 FFET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
740 WHUS76 KLOX 270410 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 810 PM PST TUE FEB 26 2013 PZZ670-673-271100- /O.EXT.KLOX.SC.Y.0021.000000T0000Z-130227T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 810 PM PST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30 KNOTS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. COMBINED SEAS OF 9 TO 13 FEET WITH A DOMINANT PERIOD OF 18 SECONDS WILL SUBSIDE TO 8 TO 10 FEET WITH A DOMINANT PERIOD OF 18 SECONDS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
717 WHUS76 KLOX 271100 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PST WED FEB 27 2013 PZZ670-673-271200- /O.EXP.KLOX.SC.Y.0021.000000T0000Z-130227T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 300 AM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE... WINDS IN THE OUTER WATERS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER... WINDS IN THE REGION CONTINUE TO BE ELEVATED AND GUSTY. MARINERS ARE CAUTIONED TO CHECK CONDITIONS PRIOR TO LEAVING SAFE HARBOR. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD BE ESPECIALLY CAUTIOUS AND SHOULD STRONGLY CONSIDER NOT NAVIGATING IN THESE CONDITIONS. $$ KJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 2:05 PM PST, 34 minutes earlier.
Area forecast discussion, Feb 26, 2:05 PM PST, 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 205 PM PST TUE FEB 26 2013 ...UPDATED TO INCLUDE FIRE WEATHER SECTION... .SYNOPSIS... BUILDING HIGH PRESSURE ALOFT WITH OFFSHORE FLOW WILL KEEP THE TEMPERATURES ON A WARMING TREND THIS WEEK...WITH THE HOTTEST DAY ON FRIDAY. THE RIDGE WILL EXIT THE REGION BY LATE SATURDAY...AND BRING INCREASING CLOUDINESS AND A COOLING TREND INTO EARLY NEXT WEEK...WITH TEMPERATURES STILL SLIGHTLY ABOVE NORMAL. && .SHORT TERM (TODAY-FRI)...HAD A DECENT NORTHERLY PUSH TODAY BEHIND A SYSTEM THAT PASSED THROUGH THE PAC NW YESTERDAY. CENTRAL COAST HAD SOME 30 MPH GUSTS AND SOME STRONGER GUSTS THROUGH THE GRAPEVINE AND IN THE SM MTNS. AS THE SURFACE HIGH PRESSURE SETTLES INTO THE GREAT BASIN TONIGHT WE WILL SEE A SHIFT TO MORE TRADITIONAL SANTA ANA WINDS THROUGH THE END OF THE WORK WEEK FOR LA/VENTURA COUNTIES. STRONGEST WINDS EXPECTED WED AND FRI, THOUGH I THINK THE VAST MAJORITY OF THE VENTURA/LA COUNTY AREA WILL BE BELOW ADVISORY LEVELS SO AM HOLDING OFF FOR NOW. I'M SURE WE'LL GET THE USUAL SUSPECTS WITH GUSTS INTO THE LOW TO MID 40S (CHILAO, WARM SPRINGS, WILEY RIDGE, ETC.). BUT WHERE THE POPULATION BASE IS I'M EXPECTING GUSTS TO MOSTLY BE IN THE 20S TO LOWER 30S. SO A BREEZY STRING OF DAYS EXPECTED BUT NOT ADVISORY LEVEL IMO. THE WEATHER PARAMETER THAT WILL HAVE MOST PEOPLE TALKING WILL BE THE WARM TEMPERATURES. WE WILL SEE A FEW DEGREES OF WARMING WEDNESDAY, BUT THE MORE IMPRESSIVE JUMPS WILL BE THU AND ESPECIALLY FRI WHERE 80S SHOULD BE COMMONPLACE ACROSS THE LA/VENTURA COAST AND VALLEYS AND 70S AT MOST OTHER LOWER ELEVATION LOCATIONS. RECORDS ARE PRETTY HIGH, MOSTLY HIGH 80S TO LOW 90S, BUT OXNARD/CAMARILLO RECORDS ARE IN THE LOW 80S AND WELL WITHIN REACH BY FRIDAY. .LONG TERM (SAT-TUE)...THE RIDGE STARTS TO BREAK DOWN SAT AS THE NEXT SYSTEM APPROACHES THE PAC NW. THIS MAKES SATURDAY THE DREADED TRANSITION DAY AND WILL BE TRICKY TO NAIL DOWN THE EXACT NUMBERS, BUT OVERALL STILL A VERY NICE DAY WITH WELL ABOVE NORMAL HIGHS (IF NOT RECORD BREAKING IN SOME INLAND AREAS). MOST OF THE COOLING WILL BE AT THE COAST, TAPERING TO EITHER LITTLE CHANGE OR SLIGHTLY WARMER AS YOU MOVE INTO THE MTNS AND ANTELOPE VALLEY. FORECAST GETS A LITTLE MORE INTERESTING LATER IN THE WEEKEND AS THE 12Z ECMWF HAS NOW INTRODUCED SOME LIGHT RAIN TO THE AREA FOR SUNDAY. THIS SEEMS WAY OVERDONE AND GIVEN HOW DRY IT'S BEEN SO FAR THIS WINTER AM CERTAINLY NOT GOING TO JUMP ON THIS, BUT SOMETHING TO WATCH FOR. THE OTHER MODELS ARE CONSIDERABLY DRIER, THOUGH ALL DO SHOW A FAIR AMOUNT OF MID AND HIGH CLOUDS COMING THROUGH. SO AT THE VERY LEAST WE WILL SEE AN INCREASE IN CLOUDS SUNDAY WITH CONSIDERABLY COOLER TEMPERATURES. MOST COAST AND VALLEY AREAS WILL SEE ABOUT 10 DEGREES OF COOLING SUNDAY, POSSIBLY MORE IN SOME AREAS, AS A DECENT ONSHORE PUSH DEVELOPS BY AFTERNOON. MODELS AGREE ON DRY WEATHER MONDAY AND TUESDAY WITH THE ONSHORE PUSH TRANSITIONING TO A WEAK NORTH TO NORTHEAST FLOW EARLY NEXT WEEK. LIKELY LITTLE CHANGE IN TEMPS AFTER THE SUNDAY COOL DOWN, WHICH STILL PUTS MOST OF THE AREA NEAR TO SLIGHTLY ABOVE NORMAL. A LITTLE FARTHER OUT, MODELS STILL EXHIBITING FAIRLY LARGE DIFFERENCES IN THE HANDLING OF THE NEXT SYSTEM FOR THE MIDDLE OF NEXT WEEK. THE NEW EURO STILL SHOWS A DEEPER TROF WITH ENOUGH MOISTURE TO WRING OUT SOME VERY LIGHT PRECIP WHILE THE OTHER MODELS ARE DRIER AND FURTHER NORTH AND EAST WITH IT. SO THERE IS HOPE FOR SOME LIGHT PRECIP IN THE LONGER RANGE BUT CERTAINLY NOT ENOUGH TO BREAK US OUT OF THIS SEASON-LONG DRY SPELL. && .FIRE WEATHER... HEIGHTENED FIRE WEATHER CONDITIONS THROUGH SATURDAY WITH PROLONGED PERIOD OF WEAK TO MODERATE OFFSHORE WINDS ALONG WITH A WARMING AND DRYING TREND. HUMIDITIES HAVE ALREADY LOWERED TO BETWEEN 10 AND 15 PERCENT TODAY ACROSS MOST WIND EXPOSED LOCATIONS. HUMIDITIES EXPECTED TO LOWER EVEN FURTHER...WITH SOME SINGLE DIGIT READINGS EXPECTED EACH DAY THROUGH SATURDAY. IN ADDITION...HUMIDITIES RECOVERIES WILL BE POOR AT NIGHT ACROSS THE FOOTHILLS AND MOUNTAINS. WHILE LIVE FUEL MOISTURE LEVELS HAVE RISEN SHARPLY ACROSS MUCH OF THE REGION DURING THE PAST FEW WEEKS...THERE ARE STILL POCKETS WHERE FUEL MOISTURES ARE DRIER (SUCH AS THE EASTERN VENTURA COUNTY VALLEYS AND SANTA CLARITA VALLEY). IN ADDITION...10 HOUR DEAD FUEL MOISTURE LEVELS HAVE ALREADY LOWERED INTO SINGLE DIGITS AT MANY OF THE RAWS STATIONS...WITH CONTINUED DRYING EXPECTED THROUGH THE WEEK. && .AVIATION...26/1800Z. HIGH CONFIDENCE IN VFR CONDITIONS ACROSS THE FORECAST AREA EXCEPT FOR KSMX AND KLGB. PATCHY DENSE FOG MAY RESURFACE AT THOSE TWO LOCATIONS AGAIN TONIGHT. IT IS A COMPLETE TOSS UP WITH A 50 PERCENT CHANCE OF LIFR CONDITIONS AT KLGB AND KSMX TONIGHT. KLAX AND KBUR...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. A 20 PERCENT CHANCE OF LIFR CONDITIONS AT KLAX DURING THE EARLY MORNING HOURS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...SWEET FIRE...GOMBERG SYNOPSIS...MW WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 6:00 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE FEB 26 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE PATCHY DENSE FOG ALONG THE SANTA BARBARA CENTRAL COAST EARLY THIS MORNING...BUT SHOULD SCOUR OUT AROUND SUNRISE...OR A FEW HOURS AFTER. THERE WILL BE LOCAL NORTH WINDS 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS ACROSS THE INTERSTATE 5 CORRIDOR...SANTA CLARITA AND SAN FERNANDO VALLEYS THIS MORNING...BUT SHOULD REMAIN BELOW WIND ADVISORIES. WINDS WILL SHIFT TO THE NORTHEAST THIS AFTERNOON. WIND ADVISORIES MIGHT NEED TO BE ISSUED FOR LATE TONIGHT FOR THE USUAL WIND PRONE SANTA ANA WIND LOCATIONS FOR LOS ANGELES AND VENTURA COUNTIES. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE WILL BE A CONTINUATION OF SANTA ANA WINDS WEDNESDAY MORNING AND AGAIN THURSDAY MORNING FOR THE USUAL WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES. WIND ADVISORIES MIGHT NEED TO BE ISSUED DURING THESE TIME PERIODS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:32 PM PST | Small Craft Advisory | LOX | 14 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.